MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH INTELLIVUE X3

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH INTELLIVUE X3
Model Number 867030
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.
 
Event or Problem Description
It was reported in the intensive care units and the operating room using the recently installed x3 monitor, the non-invasive diastolic blood pressure measurement is 15-20mmhg lower than the invasive pressure measurement on pediatric patients, which has resulted in unnecessary treatment such as inotropic medications and fluid boluses.This alleged issue was also present in adult patients.The patients are monitored for pulse, spo2, and blood pressure continuously.Simulations on both old equipment and new equipment did not reveal any difference; however, on real patients, the difference is evident to the customer.Based on the information that patients have received unnecessary vasoactive medications, which would be considered a medication error due to the alleged malfunction, this event would be considered a serious injury at this time.
 
Additional Manufacturer Narrative
Philips received a complaint on the intellivue x3 indicating that the in the intensive care units and the operating room using the recently installed x3 monitor, the non-invasive diastolic blood pressure measurement is 15-20mmhg lower than the invasive pressure measurement on pediatric patients, which has resulted in unnecessary treatment such as inotropic medications and fluid boluses.This alleged issue was also present in adult patients.The patients are monitored for pulse, spo2, and blood pressure continuously.Simulations on both old equipment and new equipment did not reveal any difference; however, on real patients, the difference is evident to the customer.Based on the information that patients have received unnecessary vasoactive medications, which would be considered a medication error due to the alleged malfunction, this event would be considered a serious injury at this time.Additional information was provided which indicated the patient had no symptoms of hypotension (tachycardia, signs of poor peripheral circulation, etc).It was also indicated this issue occurred with multiple patients but there were no specific details provided by the customer.In general, there were several cases of extremely low diastolic blood pressure, both in neonates and in older children and teenagers with non-invasive blood pressure.When possible, these low values were compared with invasive blood pressures, which revealed significant differences in many patients.In some cases, patients were treated with fluid boluses and/or vasoactive medications.In some cases, arterial lines were placed in infants to monitor pressure, though that was not the standard routine during all procedures.There were no known adverse reactions to those interventions.The was no further specific event information provided for the multiple events.Clinical audit logs, configuration files and disposition of the equipment were all requested but were not provided by the customer.The product information was also not provided, and testing of the device was unable to be performed.Research and development (r&d) visited the site to perform trouble shooting and speak to the customer.It was identified that the hospital had changed the reference mode from auscultatory to invasive based on a customer letter released 3 years prior.After that change, the diastolic values were very low.It was confirmed that the hospital was using all original philips tubing and cuffs; however, the application of the cuffs was not able to be confirmed.They were unable to confirm if the correct patient category is used in all cases since the incorrect category was observed to be used in some circumstances.R&d recommended the customer keep the reference as auscultatory for pediatric cases.Based on the information available and the testing conducted, the cause of the reported problem was the use of the invasive reference standard mode over the auscultatory reference for pediatric patients.The reported problem was confirmed.The device was operational after repairs were completed.

Brand Name
INTELLIVUE X3
Common Device Name
INTELLIVUE X3
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key19659167
Report Number9610816-2024-00396
Device Sequence Number6540604
Product Code MHX
UDI-Device Identifier00884838082595
UDI-Public(01)00884838082595
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K171801
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number867030
Device Catalogue Number867030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown